Virginia, 2004

Tornadoes and Damaging Winds in Virginia, June 25, 2004

June 25, 2004 · NWS AKQ · 10 events in 7 counties and zones

6 thunderstorm wind, 4 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$23,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 25, 8:40 AM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 25, 8:40 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
940 AM EDT FRI JUN 25 2004

.SHORT TERM (TODAY)...
HAVE MADE COSMETIC CHANGES TO REMOVE EARLY MORNING FOG WORDING...AND
SLIGHT ADJUSTMENTS TO POPS AND SKY CONDITION BASED ON RADAR AND
SATELLITE TRENDS.

MARINE...LIGHT WINDS...FEW CHANGES.

&&

.PREV DISCUSSION...
COLD FRONT STRETCHING FROM UPSTATE NEW YORK TO THE OHIO RIVER VALLEY
AT 7Z...WILL SLOWLY SLIDE SE OVER THE NEXT 24 HOURS AS A WAVE OF
LOW PRESSURE LIFTS NE OUT OF THE LOWER MS RIVER VALLEY ALONG THE
STATIONARY FRONT STRECHING FROM NRN NC INTO NRN MS. THE LOW SHLD BE
OFF THE NRN MID ATLC COAST BY SAT MORNING...ENABLIING THE COLD FRONT
TO FINISH ITS PUSH THROUGH THE REGION BY SAT AFTERNOON...THEN
STALLS OUT OVER THE SE US SAT NIGHT THRU MON AS HIGH PRES BUILDS
DOWN FROM THE UPPER PLAINS. THE FRONT SLOWLY LIFTS N AS A WARM FRONT
LATE MON INTO TUE AS THE HIGH SLIDES OFFSHORE. A COLD FRONT MOVES
THROUGH THE MID ATLC STATES WED.

1-3 MILE VISIBILITIES SUFFICIENTLY WIDESPREAD THAT AM STARTING OFF
ALL ZONES WITH PATCHY FOG THIS AM.

SEVERAL INDICATIONS THAT MOST OF THE AREA WILL DEAL WITH A ROUND OF
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. WHILE THE
MODELS DIFFER IN THERE HANDLING OF THE MOTION OF THE MAIN COLD
FRONT...AND LOCATION OF THE CORE OF THE CONVECTION (ETA SLOWER AND
FURTHER N)...THERE ARE ENOUGH SIMILARITIES TO HAVE A HIGH DEGREE OF
CONFIDENCE THAT RAIN WILL FALL ACROSS THE CWA THIS AFTERNOON AND
TONIGHT. BOTH MODELS AGREE THAT THERE WILL BE GOOD THERMODYNAMICS
WITH 1500-2500 J OF CAPE...LW-LVL THETA-E RIDGE MOVING ACRS REGION...
LIS -2 TO -5...W/ A REGION OF STRONG 700MB OMEGA MOVING ACROSS THE
CWA...A 40-50 KT 5H AND 85H JET...WITH SOME DIRECTIONAL SHEAR. BOTH
MODELS ALSO AGREE THERE WILL BE GOOD DYNAMICAL SUPPORT WITH BOTH
FRONTOGENTIC AND Q-VECTOR CONVERGENCE IN THE 85H-7H AND 7H-5H
LAYERS...THIS IN RESPONSE TO APPROACH OF 850 COLD FROTN (STRONGER
AND FASTER IN GFS) AND PASSING OF 7H AND 5H VORTS (THOUGH
CONVECTIVELY OVER-ENHANCED IN GFS). BEST CHC FOR PRECIP IS THIS
AFTN/ERLY EVE ACRS SW 1/2 OF CWA...AND THIS EVENING INTO BEGINNING
OF OVERNIGHT PD ACRS NE 1/2 OF CWA. AS A RESULT OF THIS CONFLUENCE
OF WEAK-MODERATE THERMODYNAMIC AND DYNAMIC FORCING THE CWA IS UNDER
A SLIGHT RISK FOR SEVERE THUNDERSTORMS...MAIN THREAT IS FOR WINDS
AS PWATS OF 1.5 TO 2 INCHES SHLD PROVIDE SUFFICIENT WAQTER LOADING
TO ALLOW FOR MIX DOWN OF SVR WINDS IN SOME LOCATIONS. LW-MID LEVEL
TEMPS STILL ON THE WARM SIDE FOR HAIL. AS FAR AS PRECIP END TIME...
ETA SEEMS TOO HAVE OVERDONE CNVCTV COMPLEX OVR SRN AL...AND ITS
ASSOC PRODUCTION OF DOWN STREAM RIDGING...WHICH WOULD TEND TO SLOW
PROGRESSION OF SHRT WV FRM TX...AS A RESULT LEAN TWD GFS (THOUGH
NOT QUITE AS MUCH QPF...DUE TO INFLUENCE OF CONVECTIVE FEEDBACK IN
VORT STRENGTH). TEMP TODAY BASICALLY BLEND OF THE 3 MOS...AND TEMPS
TONIGHT AND SAT BLEND OF AVN/FWC MOS W/ MET MOS THROWN OUT DUE TO
ITS PARENTS MODELS APPARENT TO SLOW FRONTAL PASSAGE.

SAT NIGHT INTO MON PRETTY STRAIGHT FORWARD WITH HIGH PRESSURE
KEEPING THINGS DRY THROUGH AT LEAST SUN NIGHT. (DONT QUITE SEE
WHERE ETA GETS WAVE FROM FOR LATE SAT NIGHT INTO SUN...SO
DISREGARDED). BY MON FRONT HAS LIFTED FAR ENGH BACK N THAT SRN
ZONES CLOSE ENGH THAT ANY WAVE MVNG ALONG IT WOULD BE ENGH TO TRIGER
SHRA/T-STORM SO INTOD 30 POP ACRS NC ZONES THOSE DAYS W/ SLGT CHC
POPS FURTHER N. LW LVL THKNS AGRUE FOR TEMPS SUN AND MON A TAD BLW
GDNC (WHICH IS BASICALLY WHAT WAS IN THE GRIDS)...SO MADE LITTLE
CHANGES.

DRY FCST FOR NOW W/ TEMPS AOB NRML AS IT APPRS NRN STREAM WINNING
FOR NOW. SOME QUESTION OVER DEGREE OF POTENCY OF FRONT FOR MIDDLE OF
NXT WEEK...IF IT IS AS STRONG AS LATEST GFS SUGGESTS...MIGHT NEED
TO ADD IN POPS FOR TSTMS AHEAD OF IT.  BUT FOR NOW MON NGT-THU FCST
LOOKED GOOD...SO NO CHANGES.

LOCAL MVFR/IFR THIS AM IN PATCHY FOG...THEN VFR...UNTIL
LOCALIZED MVF/IFR THIS AFTN/TONIGHT (FROM SW TO NE) W/ TSTRMS.

ALL IS RELATIVELY QUIET ON THE MARINE FRONT W/ CONDITIONS REMAINING
BLW SCA LVLS THRU THE FCST PD (TUE).

WHILE GENERALLY AM EXPECTING .5-1 OF RAINFALL...COULD BE LOCALIZED
HIGHER AMOUNTS (GIVEN HIGH PWATS) PRODUCING PONDING OF WATER AND/OR
LOCALIZED FLOODING IN POOR DRAINAGE AREAS.

ALREADY THE 4TH WETTEST JUNE ON RECORD AT RIC (8.19 INCHES)...ONLY
NEED .53 TO TIE FOR 3RD AND .63 TO TIE 1972 (AGNUS) AS THE 2ND
WETTEST JUNE ON RECORD.
&&

REILLY/FOSTER/MALOIT
Hazardous weather outlook, Jun 25, 4:30 AM EST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 AM EDT FRI JUN 25 2004

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-260900-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND
VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-
FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-GREENSVILLE VA-
HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-ISLE OF WIGHT
VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-
LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-MECKLENBURG
VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-NORTHUMBERLAND
VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-POWHATAN VA-PRINCE EDWARD
VA-PRINCE GEORGE VA-RICHMOND VA-SOMERSET MD-SOUTHAMPTON VA-SUFFOLK
VA- SURRY VA-SUSSEX VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-
WESTMORELAND VA-WICOMICO MD-YORK VA-
530 AM EDT FRI JUN 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA...
NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE.

.DAY ONE...TODAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. ALSO...THERE IS A RISK OF LOCALIZED FLOODING IN ANY
DOWNPOURS DURING THUNDERSTORMS THIS AFTERNOON AND TONIGHT. REFER TO
THE SPECIAL WEATHER STATEMENT...WBCSPSAKQ/WWUS81 KAKQ/...ISSUED AT
438 AM EDT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT.

FORECASTER ID
33

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.

In the hours before

Special weather statement, Jun 25, 8:50 AM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
950 AM EDT FRI JUN 25 2004

VAZ060>062-065>069-079-251445-
AMELIA VA-BRUNSWICK VA-CUMBERLAND VA-GOOCHLAND VA-LUNENBURG
VA-MECKLENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
950 AM EDT FRI JUN 25 2004

...SHOWERS AND THUNDERSTORMS MOVING INTO THE EASTERN PIEDMONT...

AT 950 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS FROM 25 MILES NORTHWEST OF
CUMBERLAND TO CHASE CITY...OR FROM 14 MILES NORTHEAST OF BENT CREEK
TO CHASE CITY...MOVING EAST AT 25 MPH. SHOWERS AND THUNDERSTORMS
WILL BE NEAR HAMPDEN SYDNEY AROUND 1000 AM EDT...
  FARMVILLE AROUND 1005 AM EDT...
  VICTORIA AROUND 1020 AM EDT...
  KENBRIDGE AROUND 1030 AM EDT...
  CREWE AROUND 1035 AM EDT...
  CARTERSVILLE AROUND 1045 AM EDT...
OTHER LOCATIONS THAT MAY BE AFFECTED BY THESE STORMS INCLUDE AMELIA
COURTHOUSE...BLACKSTONE...LAWRENCEVILLE AND POWHATAN.

OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL MAY OCCUR WITH THIS
ACTIVITY THROUGH 1045 AM.

FOSTER
Special weather statement, Jun 25, 9:40 AM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1040 AM EDT FRI JUN 25 2004

VAZ066>068-080-251530-
AMELIA VA-DINWIDDIE VA-LUNENBURG VA-NOTTOWAY VA-
1040 AM EDT FRI JUN 25 2004

...STRONG THUNDERSTORM OVER LUNENBURG COUNTY...

AT 1040 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER VICTORIA...MOVING EAST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR RUBERMOUNT AT 1045 AM EDT...THE FALLS AT
1050 AM EDT...IRBY AT 1100 AM EDT...BLACKSTONE AT 1110 AM
EDT...DOMINY CORNER AT 1115 AM EDT. ADDITIONAL SHOWERS AND ISOLATED
THUNDERSTORMS EXTEND FROM CUMBERLAND COUNTY TO MECKLENBURG
COUNTY...MOVING EAST AROUND 20 MPH. THIS ACTIVITY WILL CONTINUE TO
MOVE EAST AND AFFECT AREAS FROM CHESTERFIELD COUNTY TO BRUNSWICK
COUNTY OVER THE NEXT HOUR.

EXPECT OCCASIONAL TO FREQUENT DANGEROUS LIGHTNING IN THE PATH OF
THESE STORMS AND HEAVY RAINFALL.

FOSTER
Special weather statement, Jun 25, 10:02 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1102 AM EDT FRI JUN 25 2004

VAZ065-066-251545-
LUNENBURG VA-MECKLENBURG VA-
1102 AM EDT FRI JUN 25 2004

...STRONG THUNDERSTORM MOVING INTO MECKLENBURG COUNTY...

AT 1102 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF CHASE CITY...OR ABOUT OVER
REDOAK...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
CHASE CITY...AND...FINNEYWOOD AT 1110 AM EDT...KELLS CORNER AT 1120
AM EDT...WIGHTMAN AT 1130 AM EDT...WILBURN...AND...LOVES MILL AT 1135
AM EDT...GARY...AND...ORAL OAKS AT 1140 AM EDT.

EXPECT FREQUENT DANGEROUS LIGHTNING AND HEAVY RAINFALL IN THE PATH
OF THIS STORM. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADS
AND LOCALIZED FLOODING IN POOR DRAINAGE AREAS.

FOSTER
Special weather statement, Jun 25, 10:29 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1129 AM EDT FRI JUN 25 2004

VAZ065-066-079-251615-
BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA-
1129 AM EDT FRI JUN 25 2004

...STRONG THUNDERSTORM MOVING THROUGH MECKLENBURG COUNTY...

AT 1129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF KENBRIDGE...OR ABOUT 6
MILES EAST OF CHASE CITY...MOVING NORTHEAST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR WILBURN...AND...LOVES MILL AT 1135 AM
EDT...GARY...AND...ORAL OAKS AT 1145 AM EDT...LAFOON CORNER...AND...
KENBRIDGE AT NOON EDT...DUNDAS AT 1205 PM EDT...BARROWS STORE...
AND...DANIELTOWN AT 1215 PM EDT.

WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ARE
POSSIBLE WITH THIS STORM.

REILLY
Special weather statement, Jun 25, 10:37 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1137 AM EDT FRI JUN 25 2004

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-252000-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-
1137 AM EDT FRI JUN 25 2004

...SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND EARLY TONIGHT...

.THREAT AREA...CENTRAL AND SOUTHEAST VIRGINIA...FAR NORTHEAST NORTH
CAROLINA...AND THE LOWER EASTERN SHORE.

.TIME OF SEVERE WEATHER THREAT...ANYTIME THIS AFTERNOON AND EARLY
TONIGHT.

.SYNOPSIS...A WEAK LOW PRESSURE SYSTEM WILL MOVE EASTWARD ALONG THE
VIRGINIA NORTH CAROLINA BORDER...WITH ANOTHER LOW MOVING OUT OF
EASTERN TENNESSEE...NORTHEAST ACROSS NORTHERN VIRGINIA TONIGHT.
RAIN ASSOCIATED WITH THESE SYSTEMS WILL MOVE FROM WEST TO EAST ACROSS
THE AREA. THE BEST CHANCE OF SEVERE WEATHER WILL BE ALONG THE
SOUTHERN EDGE OF THESE RAIN AREAS...WHERE THE AIRMASS IS MOST
UNSTABLE.

.SPOTTER ACTIVATION...SKYWARN SPOTTER ACTIVATION WILL LIKELY BE
NEEDED THIS AFTERNOON AND EVENING.

SEVERE WEATHER THREAT INCLUDES THE FOLLOWING...

  WIND GUSTS TO 60 MPH...
  LARGE HAIL ONE INCH OR GREATER IN DIAMETER...
  ISOLATED TORNADOES...

  IN ADDITION...HEAVY RAINFALL FROM THESE THUNDERSTORMS MAY RESULT
  IN LOCALIZED FLASH FLOODING...MAINLY IN URBAN AREAS AND IN LOW
  LYING LOCATIONS NEAR RIVERS AND STREAMS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. YOU CAN ALSO CHECK OUT OUR WEB SITE AT
WEATHER.NOAA.GOV/AKQ.

REILLY

The radar

The Norfolk radar (KAKQ), 91 km away, was scanning. The volume nearest the first event began at 16:14 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 4 tornado. Local standard time, as filed.

Thunderstorm Wind, Lunenburg

When
June 25, 11:15 AM EST
Where
Lunenburg County, Dundas
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
DEPT OF HIGHWAYS
Coordinates
36.917, -78.033

Trees down.

Tornado, Brunswick

When
June 25, 11:25 AM EST to 11:30 AM EST
Where
Brunswick County, Dolphin
Rating
F1
Path length
3 mi
Path width
50 yd
Property damage
$5,000
Reported by
NWS STORM SURVEY
Coordinates
36.817, -77.783

F1 tornado with intermittent 3 mile path. Path started 1 mile south-southwest of Dolphin and moved east. Crop damage, trees down, and tin roofs off sheds.

Thunderstorm Wind, Greensville

When
June 25, 12:15 PM EST
Where
Greensville County, 2 mi W of Purdy
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS STORM SURVEY
Coordinates
36.817, -77.617

Several large trees down along Highway 608.

Thunderstorm Wind, Southampton

When
June 25, 1:15 PM EST
Where
Southampton County, 4 mi W of Courtland
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
36.717, -77.133

Pine tree snapped in half and hickory tree blown over near Indian Woods Trail.

Tornado, Southampton

When
June 25, 1:30 PM EST to 1:32 PM EST
Where
Southampton County, 4 mi WSW of Courtland
Rating
F1
Path length
0.3 mi
Path width
30 yd
Property damage
$2,000
Reported by
NWS STORM SURVEY
Coordinates
36.700, -77.133

F1 tornado downed numerous large trees in a swamp.

Tornado, Suffolk (C)

When
June 25, 1:50 PM EST to 1:52 PM EST
Where
Suffolk (C) County, 4 mi ESE of Cleopus
Rating
F1
Path length
0.3 mi
Path width
30 yd
Property damage
$2,000
Reported by
NWS STORM SURVEY
Coordinates
36.567, -76.750

F1 tornado downed numerous trees near intersection of Route 660 and Route 668.

Tornado, Suffolk (C)

When
June 25, 2:10 PM EST to 2:12 PM EST
Where
Suffolk (C) County, 4 mi SSW of Suffolk Arpt
Rating
F0
Path length
0.3 mi
Path width
30 yd
Property damage
$2,000
Reported by
NWS STORM SURVEY
Coordinates
36.617, -76.633

F0 tornado damage to trees on Cypress Chapel Road in Whaleyville.

Thunderstorm Wind, Chesapeake (C)

When
June 25, 2:25 PM EST
Where
Chesapeake (C) County, 2 mi S of Chesapeake
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS STORM SURVEY
Coordinates
36.783, -76.267

Trees down on Lake Drummond Causeway.

Thunderstorm Wind, Virginia Beach (C)

When
June 25, 2:37 PM EST
Where
Virginia Beach (C) County, Virginia Beach
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
36.850, -75.983

Trees and power lines down.

Thunderstorm Wind, Chesapeake (C)

When
June 25, 2:50 PM EST
Where
Chesapeake (C) County, 3 mi SE of Chesapeake
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
36.783, -76.233

Trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2004Every state in 2004This day in weather historyThe tornado archive for Virginia, 2004Warnings in Virginia, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412244, 5412245, 5412246, 5412247, 5412248, 5412249, 5412250, 5412251, 5412253, 5412252.